MAUDE Adverse Event Report: ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT, NUT

ARTHREX, INC. CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL; WASHER, BOLT, NUT
Catalog Number AR-2652CR
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device met all material specification as received.The evaluation revealed the plate broke approximately at the medial section.The fracture face runs diagonally through one of the lateral oblong holes.Features observed on the fracture surface are typically seen on metal fracture due to metal fatigue from bending stress that exceeded the fatigue strength of the material.In addition, presence of worn out or post-fracture rubbing damage areas is indicative of low cycle fatigue fracture mode.Device history record review revealed nothing relevant to this event.Based on the event description and observed evidence, the most likely cause for the complainant's event was in-vivo loading of the device possibly causing a fatigue fracture and/or patient non-compliance with the post-op protocol.Per product directions for use (dfu-0192), post-operatively, until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported via medwatch ((b)(4)) that a patient underwent a revision right clavicle osteotomy on (b)(6) 2017 due a broken ar-2652cr clavicle fracture plate which required removal due to malunion.Additional information obtained 02/13/2017: the original surgery date was (b)(6) 2016.Plate was broken post-op.During the revision the surgeon explanted the ar-2652cr clavicle fracture plate ((b)(4)).To remove the broken plate the surgeon also explanted the following screws from the original (b)(6) 2016 surgery: ar-8835l-16 locking screw, ar-8835-20 cortical screw, ar-8835-22 cortical screw, ar-8835-24 cortical screw and ar-8830-20 cancellous screw.The procedure was completed using non-arthrex products.

Brand Name
CLAVICLE FRACTURE PLATE, CENTRAL THIRD, RIGHT, STAINLESS STEEL
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6368816
Report Number1220246-2017-00054
Device Sequence Number634735
Product Code HTN
UDI-Device Identifier00888867027435
UDI-Public00888867027435
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K112437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-2652CR
Device Lot Number6791328
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2017
Initial Report FDA Received Date03/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;